Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 26, NWS Columbia, SC

May 2, 2016Edgefield County, McCormick County, Saluda County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at May 2, 2016, 11:20 PM EDT for Edgefield County, McCormick County, Saluda County, South Carolina. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 11:20 PM EDT (03:20 UTC)
Expired
May 3, 2016, 12:00 AM EDT
In force
40 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Edgefield County, SC, McCormick County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 95 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 11:21 PM EDTTSTM WND DMG3 Wnw Edgefield, SCONE TREE DOWN ALONG WALKER ROAD. TIME ESTIMATED BY RADAR.
May 2, 11:31 PM EDTTSTM WND DMG4 Wsw Johnston, SCTREE DOWN ON PINE KNOLL LANE. TIME ESTIMATED BY RADAR.
May 2, 11:37 PM EDTTSTM WND DMG2 Se Johnston, SCTREES DOWN ON WATERWORKS ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

822 
WUUS52 KCAE 030320
SVRCAE
SCC037-065-081-030400-
/O.NEW.KCAE.SV.W.0026.160503T0320Z-160503T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1120 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SALUDA COUNTY IN CENTRAL SOUTH CAROLINA...
  EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA...
  EASTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA...

* UNTIL MIDNIGHT EDT

* AT 1119 PM EDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED NEAR
  EDGEFIELD... OR 16 MILES NORTH OF BELVEDERE...MOVING EAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EDGEFIELD...MCCORMICK...JOHNSTON...RIDGE SPRING...TRENTON...BRADLEY...
  PARKSVILLE...WARD...PLUM BRANCH...MODOC AND CLARKS HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3400 8232 3397 8231 3402 8224 3397 8218
      3399 8215 3398 8205 3395 8204 3396 8202
      3409 8190 3383 8163 3366 8184 3362 8219
      3376 8225 3378 8230 3380 8230 3388 8238
TIME...MOT...LOC 0319Z 255DEG 30KT 3377 8199 

HAIL...<.75IN
WIND...60MPH
 
$$

CJR
1 follow-up statement
894 
WWUS52 KCAE 030345
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1145 PM EDT MON MAY 2 2016

SCC065-030354-
/O.CAN.KCAE.SV.W.0026.000000T0000Z-160503T0400Z/
MCCORMICK SC-
1145 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCCORMICK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3375 8216 3376 8217 3379 8216 3383 8212
      3388 8216 3390 8215 3393 8216 3396 8201
      3409 8190 3383 8163 3366 8185 3363 8210
      3369 8214 3369 8217 3372 8218
TIME...MOT...LOC 0344Z 241DEG 29KT 3393 8178 

$$

SCC037-081-030400-
/O.CON.KCAE.SV.W.0026.000000T0000Z-160503T0400Z/
SALUDA SC-EDGEFIELD SC-
1145 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHWESTERN SALUDA AND EDGEFIELD COUNTIES...

AT 1144 PM EDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED NEAR
SALUDA...OR 13 MILES WEST OF BATESBURG...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EDGEFIELD...JOHNSTON...RIDGE SPRING...TRENTON AND WARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3375 8216 3376 8217 3379 8216 3383 8212
      3388 8216 3390 8215 3393 8216 3396 8201
      3409 8190 3383 8163 3366 8185 3363 8210
      3369 8214 3369 8217 3372 8218
TIME...MOT...LOC 0344Z 241DEG 29KT 3393 8178 

HAIL...<.75IN
WIND...60MPH
 
$$

CJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:18 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 2, 9:18 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
918 PM EDT MON MAY 2 2016

.SYNOPSIS...
A MOIST SOUTHERLY FLOW WILL CONTINUE INTO THE FORECAST AREA
THROUGH TONIGHT AHEAD OF A SLOW MOVING COLD FRONT. THE FRONT WILL
BE IN THE FORECAST AREA TUESDAY AND TUESDAY NIGHT. DRYING WILL
OCCUR BEHIND THE FRONT WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MOST CONVECTION OVER OUR FORECAST AREA (FA) IN THE PROCESS OF
WEAKENING/DISSIPATING...EXCEPT FOR SOME ACTIVITY OVER THE CSRA
WHERE INSTABILITIES ARE HIGHER. FARTHER WEST...CONVECTION
DEVELOPING OVER CENT GA AHEAD OF AN UPPER DISTURBANCE...AND
ASSOCIATED BAND OF CONVECTIVE ACTIIVTY CURRENTLY TO OUR WEST
STRETCHING ACROSS N GA INTO ALA. ARRAY OF HIGH RESOLUTION MODELS
CONSISTENT WITH INDICATING THIS ACTIVITY MOVING EAST AND
TRAVERSING OUR FA TONIGHT MAINLY 04Z- 08Z. SO...HAVE TRENDED POPS
ACCORDINGLY.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
DIGGING UPPER LEVEL TROUGH WILL STRETCH FROM THE GREAT LAKES TO
THE CENTRAL PLAINS. THIS FEATURE WILL DIG SOUTH AND EASTWARD AS
IT MOVES APPROACHES THE AREA BY WEDNESDAY. AT THE SURFACE...A COLD
FRONT WILL APPROACH FROM THE WEST ON TUESDAY. THE FRONT WILL
GRADUALLY PUSH ACROSS THE AREA TUESDAY NIGHT AND OFF THE COAST BY
WEDNESDAY. A REINFORCING COLD FRONT ASSOCIATED WITH STRONGER UPPER
LEVEL CLOSED LOW WILL PASS ACROSS THE AREA WEDNESDAY NIGHT. THE
BEST CHANCE OF SHOWERS/THUNDERSTORMS IN THE SHORT TERM PERIOD WILL
CONTINUE TO BE ALONG/AHEAD OF THE COLD FRONT TUESDAY THROUGH
TUESDAY NIGHT. CONVERGENCE ASSOCIATED WITH THE COLD FRONT IN THE
AREA PLUS THE DEEPENING UPPER TROUGH SUPPORTS SHOWERS AND
THUNDERSTORMS. HOWEVER...COVERAGE MAY BE LIMITED AS ALL OF THE
MODELS INDICATE THAT THE DEEPEST MOISTURE WILL BEGIN TO MOVE
NORTHEAST OF THE CWA EARLY TUESDAY. THE GUIDANCE CONSENSUS
SUPPORTS CHANCE POPS. COOLING ALOFT ASSOCIATED WITH THE DEEPENING
UPPER TROUGH MAY HELP CAUSE MODERATE INSTABILITY TUESDAY INTO
TUESDAY NIGHT. THIS WILL INCREASE THE CHANCES FOR THE POSSIBILITY
OF SOME HAIL WITH THE STRONGER STORMS. BOTH THE NAM/GFS SHOW
TOTALS VALUES IN THE MID/UPPER 40S/NEAR 50 TUESDAY. THE STRONGER
THUNDERSTORMS COULD PRODUCED DAMAGING WIND AND HAIL. BELIEVE THESE
STORMS WILL BE WIDELY SCATTERED BUT POTENTIAL EXIST. GUIDANCE POPS
HAVE BEEN RATHER CONSISTENT FOR CHANCE/HIGH CHANCE POPS ON TUESDAY
WITH LOWER POPS FOR TUESDAY NIGHT WITH A CONTINUAL DECLINE INTO
WEDNESDAY/WED NIGHT. TEMPERATURES ALSO HAVE BEEN CONSISTENT OVER
THE PAST SEVERAL MODEL RUNS AND HAVE STAYED WITH CONSENSUS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE GFS/ECMWF ARE IN GENERAL AGREEMENT THAT AN UNUSUALLY STRONG
UPPER LEVEL CLOSED LOW WILL DIVE SOUTHEASTWARD OVER THE
CAROLINAS/VIRGINIA THURSDAY AND FRIDAY. THE CLOSED LOW WILL
CONTINUE TO MOVE EAST/NORTHEAST OFF THE MID-ATLANTIC COAST BY THE
WEEKEND. THIS WILL SUPPORT A CHANCE OF A SHOWER/ISOLATED
THUNDERSTORM ALONG THE NC/SC BORDER. MODELS DO DIFFER ON HOW FAR
SOUTHWARD CLOSED LOW WILL PROGRESS. VERY COLD AIR ALOFT WITH H5
TEMPERATURES RANGING FROM -20 C TO -25 C COULD HELP SUPPORT LOW-
TOPPED CONVECTION WITH GRAUPEL OR SMALL HAIL MAINLY THURSDAY. THIS
COULD BE A FACTOR FRIDAY...JUST DEPENDS ON SPEED AND POSITION OF
CLOSED LOW. THE GFS...ECMWF...AND EKD MOS INDICATE TEMPERATURES
MUCH BELOW NORMAL THURSDAY AND FRIDAY...AND MODERATION BEGINNING
SATURDAY THEN RISING TO AT/ABOVE NORMAL BY SUNDAY/MONDAY.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
MOST CONVECTION OVER OUR FORECAST AREA (FA) IN THE PROCESS OF
WEAKENING/DISSIPATING...EXCEPT FOR SOME ACTIVITY OVER THE CSRA
NEAR DNL/AGS WHERE INSTABILITIES ARE HIGHER. FARTHER
WEST...CONVECTION DEVELOPING OVER CENT GA AHEAD OF AN UPPER
DISTURBANCE...AND ASSOCIATED BAND OF CONVECTIVE ACTIIVTY CURRENTLY
TO OUR WEST STRETCHING ACROSS N GA INTO ALA. ARRAY OF HIGH
RESOLUTION MODELS CONSISTENT WITH INDICATING THIS ACTIVITY MOVING
EAST AND TRAVERSING OUR FA TONIGHT MAINLY 04Z- 08Z.

WILL CONCENTRATE ON THE NEAR TERM AND HANDLE CONVECTIVE ACTIVITY AS
APPROPRIATE BASED ON RADAR TRENDS AND CONFIDENCE LEVEL. MVFR TO
IFR CONDITIONS POSSIBLE AT TIMES WITH THE CONVECTIVE
ACTIVITY...AND THEN MORE WIDESPREAD LOWER CLOUDINESS WITH MVFR
CIGS POSSIBLE LATE TONIGHT INTO EARLY TUESDAY MORNING.

ADDITIONAL CONVECTION EXPECTED TUESDAY AFTN/EVE. WILL HANDLE WITH
VCTS FOR NOW.

EXTENDED AVIATION OUTLOOK...MVFR RESTRICTIONS IN LOW CLOUDINESS
POSSIBLE LATE TUE NT INTO EARLY WED MORNING. CHANCE OF
SHOWERS/ISOLATED THUNDERSTORMS THURSDAY. VFR EXPECTED FRI/SAT.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&
Hazardous weather outlook, May 2, 2:48 AM EDT, 20 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
248 AM EDT MON MAY 2 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
248 AM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS TODAY AND TONIGHT COULD POSSIBLY CONTAIN DAMAGING
WIND AND HAIL. HEAVY RAIN WITH LOCALIZED FLOODING WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS TUESDAY COULD POSSIBLY CONTAIN DAMAGING WIND AND
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 2, 8:38 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
838 PM EDT MON MAY 2 2016

GAZ063>065-077-SCZ018-025-030-030115-
MCDUFFIE-BURKE-RICHMOND-COLUMBIA-MCCORMICK-EDGEFIELD-AIKEN-
838 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCDUFFIE...SOUTHERN
COLUMBIA...NORTHWESTERN BURKE...RICHMOND...SOUTHWESTERN EDGEFIELD...
SOUTHEASTERN MCCORMICK AND WEST CENTRAL AIKEN COUNTIES...

AT 838 PM EDT...A STRONG THUNDERSTORM WAS OVER FORT GORDON...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH AUGUSTA...GROVETOWN...EVANS...CLEARWATER...BELVEDERE...AUGUSTA...FORT
GORDON...MARTINEZ...HEPHZIBAH...HARLEM...GLOVERVILLE...BURNETTOWN...BLYTHE...
DEARING...KEYSVILLE AND MURPHYS ESTATES.

LAT...LON 3341 8240 3370 8198 3346 8177 3323 8222
      3324 8225 3327 8226 3327 8229 3330 8231
      3331 8234 3331 8239 3333 8243
TIME...MOT...LOC 0038Z 232DEG 23KT 3340 8214

CJR
Special weather statement, May 2, 9:15 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
915 PM EDT MON MAY 2 2016

GAZ064-065-SCZ018-025-030-030145-
RICHMOND-COLUMBIA-MCCORMICK-EDGEFIELD-AIKEN-
915 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COLUMBIA...
NORTHEASTERN RICHMOND...SOUTHERN EDGEFIELD...SOUTHEASTERN MCCORMICK
AND NORTHWESTERN AIKEN COUNTIES...

AT 915 PM EDT...A STRONG THUNDERSTORM WAS NEAR BELVEDERE...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AIKEN...NORTH AUGUSTA...GROVETOWN...EVANS...CLEARWATER...BELVEDERE...
AUGUSTA...FORT GORDON...MARTINEZ...EDGEFIELD...GLOVERVILLE...BURNETTOWN...
TRENTON AND MURPHYS ESTATES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3337 8208 3350 8231 3384 8191 3362 8161
TIME...MOT...LOC 0115Z 224DEG 18KT 3357 8200

CJR
Special weather statement, May 2, 9:54 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
954 PM EDT MON MAY 2 2016

GAZ040-063>065-SCZ018-025>027-030-030245-
MCDUFFIE-LINCOLN-RICHMOND-COLUMBIA-MCCORMICK-LEXINGTON-SALUDA-
EDGEFIELD-AIKEN-
954 PM EDT MON MAY 2 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
MCDUFFIE...COLUMBIA...SOUTHEASTERN LINCOLN...NORTHEASTERN RICHMOND...
SOUTHERN SALUDA...EDGEFIELD...SOUTHEASTERN MCCORMICK...SOUTHWESTERN
LEXINGTON AND NORTHWESTERN AIKEN COUNTIES...

AT 952 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED IN NORTH
OF AUGUSTA INTO CENTRAL EDGEFIELD COUNTY... MOVING NORTHEAST AT 20
MPH.

WIND GUSTS OF 45 TO 55 MPH AND DIME TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM. PUBLIC REPORTS OF SMALL HAIL HAVE BEEN REPORTED
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AIKEN...NORTH AUGUSTA...GROVETOWN...EVANS...CLEARWATER...BELVEDERE...
AUGUSTA...FORT GORDON...MARTINEZ...EDGEFIELD...SALUDA...HARLEM...JOHNSTON...
RIDGE SPRING...GLOVERVILLE...BURNETTOWN...MONETTA...TRENTON...PARKSVILLE
AND WARD.

LAT...LON 3390 8214 3402 8180 3376 8135 3347 8183
      3338 8233 3360 8257
TIME...MOT...LOC 0152Z 235DEG 18KT 3357 8191

CJR
Local storm report, May 2, 10:31 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1031 PM EDT MON MAY 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             4 NW NORTH AUGUSTA      33.55N 82.00W
05/02/2016  E0.88 INCH       EDGEFIELD          SC   PUBLIC

            SEVERAL UNVERIFIED PUBLIC REPORTS OF HAIL OF
            DIME SIZE OR POSSIBLY LARGER.

&&

DCM
Local storm report, May 2, 10:33 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1033 PM EDT MON MAY 2 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             4 W EVANS               33.52N 82.22W
05/02/2016  E0.88 INCH       COLUMBIA           GA   PUBLIC

            SEVERAL REPORTS FROM THE PUBLIC OF HAIL
            RANGING IN SIZE FROM PEA SIZE TO NICKEL
            SIZE, NEAR EVANS AND MARTINEZ. SOME
            UNVERIFIED REPORTS OF HAIL LARGER THAN
            NICKEL SIZE.

&&

DCM
Special weather statement, May 2, 10:40 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1040 PM EDT MON MAY 2 2016

GAZ040-063-064-SCZ018-025-030-030330-
MCDUFFIE-LINCOLN-COLUMBIA-MCCORMICK-EDGEFIELD-AIKEN-
1040 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT MCDUFFIE...COLUMBIA...
SOUTHEASTERN LINCOLN...SOUTHWESTERN EDGEFIELD...EASTERN MCCORMICK AND
NORTHWESTERN AIKEN COUNTIES...

AT 1039 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHEAST OF
THOMSON...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EVANS...THOMSON...MARTINEZ...MCCORMICK...LINCOLNTON...DEARING...PARKSVILLE...
PLUM BRANCH...MODOC...MURPHYS ESTATES AND CLARKS HILL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3361 8263 3364 8261 3363 8258 3365 8258
      3364 8256 3364 8252 3366 8251 3365 8249
      3374 8254 3398 8219 3363 8187 3335 8255
      3341 8255 3346 8259 3360 8265
TIME...MOT...LOC 0239Z 249DEG 32KT 3361 8238

CJR

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:15 PM EDTSpecial Weather StatementCAEEdgefield30 min
May 2, 9:54 PM EDTSpecial Weather StatementCAEEdgefield51 min
May 2, 11:42 PM EDTSpecial Weather StatementCAESaluda18 min
May 3, 3:17 AM EDTSpecial Weather StatementCAECalhoun, Sumter28 min
May 3, 7:45 AM EDTSpecial Weather StatementCAEClarendon60 min
May 3, 3:41 PM EDTSevere Thunderstorm WarningCAEAiken, Barnwell64 min
May 3, 6:01 PM EDTSpecial Weather StatementCAELexington29 min
May 3, 6:04 PM EDTSevere Thunderstorm WarningCAEAiken, Lexington41 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.